MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTED DRUG INFUSION PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTED DRUG INFUSION PUMP
Model Number CODMAN 3000
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date is estimated based on the information reported.Based on the age of the complaint and the fact that the device was discarded after explant, a full investigation cannot be completed as the device is not available for analysis.It is undetermined as the exact root cause of the complaint.A number of factors can influence the ability of the pump to deliver pain relief: the drug type and concentration, the patient's psychological response in switching from oral opioids to intrathecal drug delivery, pump flow rate, the suitability of a drug delivery pump vs other treatments (such as spinal cord stimulation), catheter migration or malfunction, altitude changes due to travel, physical impact to the implant site, exposure to higher temperatures through use of heating pads/blankets or use of saunas/hot tubs, or pump malfunction.
 
Event or Problem Description
Patient responded to device tracking mailing by calling the clinical call line to state her pump had been removed 9 months after implant because it provided 'no pain relief.' implant date was (b)(6) 2006.
 
Event or Problem Description
Explanting physician returned written correspondence stating codman pump had an obstructed catheter and was explanted in (b)(6) 2016.Patient was experiencing increased back and leg pain.Medication course was intrathecal morphine and bupivacaine.
 
Additional Manufacturer Narrative
Returned information from explanting physician was received (b)(6) 2021, so a supplemental is being filed.Explant date and patient information are updated/clarified.The codman pump is only indicated for morphine and not bupivacaine.Catheter migration and subsequent obstruction) is a known risk documented in the labeling of the codman 3000.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTED DRUG INFUSION PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11838701
Report Number3015537318-2021-00010
Device Sequence Number17301874
Product Code LKK
UDI-Device Identifier10886704043621
UDI-Public10886704043621
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000UL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight74